Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 182, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 11, 2010, 11:56 AM CDT for Cumberland County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2010, 11:56 AM CDT (16:56 UTC)
- Expired
- Jun 11, 2010, 12:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Cumberland County, TN
The radar
The Nashville radar (KOHX), 144 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2169 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:36 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 11, 10:36 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1036 AM CDT FRI JUN 11 2010 .UPDATE... WEAK UPPER LOW LIFTING SLOWLY THROUGH THE MIDDLE MISSISSIPPI VALLEY WITH WEAK DIFLUENCE ACROSS OUR AREA. CONVECTION HAS BEEN PRETTY MUCH TO OUR NORTH AND WEST THIS MORNING.INDICES ARE STILL HIGH WITH PRECIP WATER AT 1.85 INCHES...K-INDEX AT 34 AND TT=53. SHOWALTER AT -4. EXPECT SCTD TSTMS THIS AFTERNOON IN MID STATE. MEAN WIND VECTOR WILL CARRY STORMS TOWARD THE NORTHEAST AT 20 TO 25 KTS. NO UPDATES PLANNED AT THIS TIME. TEMPS ARE RUNNING 3 TO 5 DEGS WARMER THAN THIS TIME YESTERDAY. BOYD && .PREV DISCUSSION... /ISSUED 628 AM CDT FRI JUN 11 2010/ UPDATE...FOR 12Z AVIATION DISCUSSION. AVIATION...12Z AVIATION DISCUSSION. UNCERTAINTIES...EXACT SHWR/TSTM TIMING DEVELOPMENT/LOCATIONS/ IMPACTS. OVERALL...VFR CONDITIONS BNA/CSV THRU 12/12Z. ISOLATED TO SCATTERED SHWRS/TSTMS MAINLY DIURNAL BASED...BUT WITH ABOVE MENTIONED UNCERTAINTIES...WENT ONLY CB AT BNA THRU 12/02Z. LOW LEVEL MOISTURE POTENTIAL GREATER CSV...AND CAN NOT RULE OUT AT LEAST VC TSTMS 11/17Z THRU 12/02Z ALSO. WITH THE DISSIPATION OF SFC HEATING INFLUENCES...EXPECT BKN CI BNA/CSV A0A 12/02Z. PREV DISCUSSION..../ISSUED 307 AM CDT FRI JUN 11 2010/ DISCUSSION... UPPER SHORTWAVE OVER THE MID MS VALLEY WILL MOVE SLOWLY NORTHEASTWARD AROUND THE PERIPHERY OF A NORTHWARD BUILDING UPPER RIDGE. THE BULK OF THE PRECIP WILL BE WEST AND NORTH OF TN WHERE AMPLE UPPER DIVERGENCE KEEPS THE CONVECTION GOING AT NIGHT. FOR TN HOWEVER...AFTERNOON HEATING WILL COMBINE WITH THE EFFECTS OF THE TROUGH TO PRODUCE SCT CONVECTION THROUGH SATURDAY. UPPER RIDGE WILL BE RATHER STRONG BUT WILL BE CONFINED PRIMARILY TO THE DEEP SOUTH REGION OF MS AND AL. WESTERLIES OVER TN WILL BE JUST STRONG ENOUGH TO PUSH A FEW DISTURBANCES EASTWARD ACROSS THE AREA ON SUNDAY...THEREBY KEEPING THE SCT CONVECTION GOING. POPS WILL BE SLIGHTLY LOWER FOR SOUTHERN MIDDLE TN THROUGH SUNDAY GIVEN THE PROXIMITY OF THE UPPER HIGH. FOR THE NEAR TERM TEMPS...MAV MINS LOOK ACCEPTABLE...PERHAPS A DEGREE OR SO TOO WARM. MAX MAX TEMPS LOOK TO HIGH. 850 MB TEMPS DO NOT SUPPORT THE SFC TEMPS OF 93 AND 96 FOR BNA ON SAT AND SUN RESPECTIVELY. WILL UNDERCUT THIS ROUND. IN THE EXT FCST...FRONTAL BOUNDARY WILL KEEP A CHANCE OF SHOWERS AND TSTMS IN THE FCST FOR MONDAY AND TUESDAY. AFTER THAT POINT...GFS LOOKS A LITTLE SUSPECT AS IT ATTEMPTS TO UNDERCUT A STRONG RIDGE WITH A SFC HIGH AND SLIGHTLY COOLER TEMPS. EURO SOLUTION LOOKS A LITTLE MORE BELIEVABLE ALTHOUGH THAT MODEL MAY BE OVERLY BULLISH WITH THE STRENGTH OF THE UPPER RIDGE. AT ANY RATE...WILL LEAN TOWARD A TREND AND THEREBY REDUCE POPS AND KEEP TEMPS ABOVE NORMAL. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Jun 11, 5:01 AM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT FRI JUN 11 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-121015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT FRI JUN 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL DEVELOP ACROSS MIDDLE TENNESSEE THROUGH TONIGHT. A FEW OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL OF BECOMING STRONG TO SEVERE WITH BREIF HEAVY RAINFALL THE MAIN CONCERN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SUMMERTIME WEATHER PATTERN WILL CONTINUE TO SUPPORT THE DEVELOPMENT OF MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ACROSS MIDDLE TENNESSEE. A FEW OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL OF BECOMING STRONG TO SEVERE WITH BREIF HEAVY RAINFALL THE MAIN CONCERN. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Jun 11, 8:34 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
834 AM CDT FRI JUN 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND DMG 4 ENE LEBANON 36.23N 86.26W
06/09/2010 WILSON TN NWS EMPLOYEE
MULTIPLE LARGE TREES AND LIMBS WERE BLOWN DOWN OR
SNAPPED. PIECES OF SIDING WERE TORN OFF OF 2 HOMES.
&&Special weather statement, Jun 11, 11:00 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1100 AM CDT FRI JUN 11 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-111800- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 1100 AM CDT FRI JUN 11 2010 ...EXTREME CAUTION ADVISED FOR HEAT AND HUMIDITY THIS WEEKEND... NUMEROUS OUTDOOR EVENTS WILL BE TAKING PLACE ACROSS MIDDLE TENNESSEE THIS WEEKEND. THOSE ORGANIZING AND PARTICIPATING IN THESE EVENTS SHOULD BE PREPARED FOR HEAT STRESS. ALTHOUGH RECORD TEMPS APPEAR UNLIKELY...HIGHS EACH DAY THROUGH THE WEEKEND WILL REACH THE LOW TO MID 90S WITH LOWS IN THE LOW TO MID 70S. HUMIDITY LEVELS WILL BE HIGH...AND THIS WILL MAKE IT FEEL EVEN MORE UNCOMFORTABLE. THE HEAT INDEX EACH AFTERNOON WILL PUSH NEAR 100. HERE ARE SOME SUGGESTIONS FOR THOSE WHO WILL BE OUTDOORS THIS WEEKEND... DRINK PLENTY OF NON ALCOHOLIC FLUIDS. WEAR LIGHT WEIGHT AND LIGHT COLORED CLOTHING. TAKE FREQUENT BREAKS IN THE SHADE AND TRY TO AVOID SUNBURN. MORE INFORMATION ABOUT HEAT SAFETY CAN BE FOUND AT HTTP://WWW.WEATHER.GOV/NASHVILLE IN ADDITION TO THE HEAT...SCATTERED THUNDERSTORMS WILL POSE A RISK THROUGH THE WEEKEND. LIGHTNING IS A DANGER WITH ALL THUNDERSTORMS. ALSO...SOME THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS. IF THUNDERSTORMS APPROACH...SEEK SHELTER. EVENT ORGANIZERS SHOULD HAVE PLANS IN PLACE FOR THUNDERSTORMS AND SEVERE WEATHER. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:49 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 56 min |
| Jun 11, 1:45 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.